• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Adjusting meds after a few "stable" years

Z

Zarathustra

New member
Joined
Jan 14, 2018
Messages
2
Hi

I have been relatively stable the last few years. I still have my voices constantly talking, but it is not the "psychosis" voices, if that makes sense, and I keep my delusions under check. According to my old doc, I am a success story. The problem is, I am not really a person. I am 100% on autopilot. No deeper thoughts, no desires, no nothing. I just go through the motions literally just waiting to die.

A few night ago, I spontaneously decided not to take my antipsychotic. Within a day I felt like I had awoken from a 3 year dream. I could think again. And neither me or my voices were happy with the way things were going. People always go on about how evil lobotomies were, but at least that was something that was done to you. Now we are in a situation were we willingly have to say every night, I will kill everything that is me, for a slim change of a "normal" life.

The next night I stared at my Risnia and Seroquel for about 3 hours, not knowing what to do. Eventually I decided to do the "responsible" thing and take them. Then I started thinking, if my current dosage kept me stable for a while, maybe I can lower it. Maybe do some experimenting. I wont be discussing it with my Doc. It only took a few years to realize they have no idea what they are talking about and would rather drug you to high hell instead of actually asking what is bothering you.

Has anyone managed to lower their meds significantly while staying relatively "stable"?
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
1,722
Location
Eastern Europe
There is a huge risk you are taking because after so many years of antipsychotics you have what is called dopamine-hypersensitivity that basically puts you in psychosis as soon as the meds are out of your system. The only responsible way to reduce the dosage is to do it very slowly, baby steps each month, no sooner and discuss this with your medic, it’s your call on how you want to be treated and feel.
 
albagobragh

albagobragh

Well-known member
Joined
May 17, 2019
Messages
470
Location
UK
It's possible to taper down medication but I think it is best done under the guidance of your doctor.

I was on a 400mg depot of Aripiprazole while I was on a CTO. I agreed to taper down instead of stopping instantly when I came off the CTO, they put me on 10mg, and the effect was significant. I felt more 'alive' and less fatigue etc. I had no other adverse effects such as psychosis. I'm apparently going to taper down to 5mg in January 2022. They are taking it slowly.

This approach is preferable to me rushing it as I have done on previous occasions where I have just ended back on the psych ward.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
7,390
Location
Sheffield
Safety Notice: Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 

Similar threads

Top